MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE
Catalog Number CR40B
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # t5c86t.Device evaluation summary: the analysis results showed that one cr40b reload was received fully fired.Event described could not be confirmed as the cartridge was received fully fired.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance's were identified.
 
Additional Manufacturer Narrative
(b)(4).Date of event: unk.Batch # unk.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that during a super lower anterior resection, the staples of the cr40b were unformed at the 2nd firing on the oral side of the tissue.The same event occurred in the cr40g at the firing on the anus side the tissue.The patient was overweight, and the rectum was thick.Additional hand suture was performed to complete the case since hartmann's operation was scheduled.There were no adverse consequences to the patient.There is no bleeding, leakage or tissue damage with the patient.There is no problem with the patient's condition.

Brand Name
RELOAD- CURVED CUTTER STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9213265
Report Number3005075853-2019-22893
Device Sequence Number11438276
Product Code GDW
UDI-Device Identifier10705036001423
UDI-Public10705036001423
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2024
Device Catalogue NumberCR40B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1